Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
m_tyrant

sunscreen stinging my face

As much as I know I need to use a sunscreen i'm so reluctant cause it stings so much when I put one on my face. I've been searching around and even people with rosacea aren't having this problem. Anybody in a similar boat as me? I've tried the cetaphil moisturizer with spf 15 and just tried the paula's choice non-greasy spf 15 and they both hurt all day long. I don't want to keep wasting money on things that aren't working.

Any help would be appreciated.

Here's my reg, pretty simple so i don't think anything else is causing it:

Purpose liquid cleanser

Paula's choice 2% BHA

Clean & Clear 10% BP

Sunscreen (during the day)

Share this post


Link to post
Share on other sites

People with sensitive skin tend to have a reaction to chemical sunscreens. Maybe you should try something that contains a physical sunscreen.. Paula's Choice makes a Pure Mineral sunscreen that's designed for people with sensitive skin.

Share this post


Link to post
Share on other sites

i have that same feeling when I put sunscreen on too.

My routine thing-

Morning

-Neutrogena Deep Clean Facial Cleanser(just started using this product this week; before I used Cera Ve Hydrating Cleanser)

-Duac

Night

-Neutrogena Deep Clean Facial Cleanser

-Tazorac Gel 0.1%

-Solodyn 135 mg.

I don't use sunscreen everyday like how I'm supposed to, but I am smart enough to apply sunscreen when I play sports or go fishing. I have a moderate amount of acne and I think my dermatologist mentioned Rosacea a few times when I visited. I think I do have Rosacea because I have redness on my cheeks like under my acne.(Does that make sense?) Well anyway, I use the Neutrogena Sunblock, Ultra Sheer Dry-Touch SPF 70 one and whenever I put it on, my face stings around my cheek area, which is where I have most of my acne. For a few days, I experimented to see what was causing the stinging and didn't apply my Duac in the morning. Then, when I put the sunscreen on, my face didn't sting, so I think the stinging was cuz of my Duac.

Share this post


Link to post
Share on other sites

Hey! I've been having the same problem. It only started for me after using retin-a and duac. My derm said to not use anything that had any type of alcohol, salicylic acid, etc. So I looked on the ingredients of my sunscreen (neutrogena healthy defense) and it had tons of alcohol. I also use Neutrogena UltraSheer Dry-Touch sunscreen now, and it didn't bother my face until recently. The other day I put some on before running and when I came home after the run and applied my cleanser, my face stung like crazy and looked as if it was burned and irritated for the rest of the day. So I'm not sure if I trust the sunscreen anymore...I'm pretty sure that the retin-a just reallly irritated my skin though (not using that anymore) because I hadn't applied any duac yet that day. So I'm going to give the sunscreen another shot tomorrow, and i really hope that it doesn't sting.

Share this post


Link to post
Share on other sites
Hey! I've been having the same problem with the sunscreen stinging my face. It only started for me after using retin-a. My derm said to not use anything that had any type of alcohol, salicylic acid, etc. So I looked on the ingredients of my Non-oily sunscreen (neutrogena healthy defense) and it had tons of alcohol. I got different sunscreen (Neutrogena UltraSheer dry-touch) that didn't have any of that in it and it didn't bother my face. Recently though, I put some on before running and when I came home after the run and applied my cleanser, my face stung like crazy and looked as if it was burned and irritated for the rest of the day. So I'm not sure if I trust the sunscreen anymore...I'm pretty sure that the retin-a just reallly irritated my skin though (not using that anymore) and the sunscreen is okay. Good luck!

I use the same sunscreen as you, and I was wondering if you also have a hard time rubbing it into your skin. I'm pretty dark cuz its always real sunny in Hawaii and when I try to rub the sunscreen in my face, I can always see all these white areas by my cheeks where most of my acne is, but I have no problem rubbing it into other places where I have less acne, like my forehead, nose, and my outer part of my cheeks. But, if I try to hard to rub the sunscreen in, the suncreen kinda gets flakey and rubs off. Does this happen to you?

Share this post


Link to post
Share on other sites

the stinging is because your face is irritated. it happens to me all the time because im a swimmer and all the chemicals in the pools irritate my skin. sometimes when its really bad ill mix aquaphor with regular oil free lotion at night, or eucerin calming lotion. the next day its usually less irritated. but i wouldnt suggest using aquaphor for more than a couple nights on your face because i notice after that point that it actually irritates my acne.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×